Alert archive / Indiana / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 73, NWS Indianapolis, IN

June 13, 2010Montgomery County, Putnam County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 13, 2010, 6:32 PM EDT for Montgomery County, Putnam County, Indiana. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2010, 6:32 PM EDT (22:32 UTC)
Expired
Jun 13, 2010, 7:15 PM EDT
In force
43 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Montgomery County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 63 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:45 PM EDTTSTM WND DMGCrawfordsville, INA FEW TREES DOWN ON CITY STREETS OF MEDIUM SIZE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
525 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS53 KIND 132232
SVRIND
INC107-133-132315-
/O.NEW.KIND.SV.W.0073.100613T2232Z-100613T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
632 PM EDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 715 PM EDT

* AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES SOUTH OF LAFAYETTE TO 12 MILES NORTHEAST OF
  ROCKVILLE...AND MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RUSSELLVILLE AND NEW MARKET AROUND 640 PM EDT...
  DARLINGTON AROUND 645 PM EDT...
  LADOGA AROUND 650 PM EDT...
  CARPENTERSVILLE...ROACHDALE...NEW ROSS AND BAINBRIDGE AROUND 655 PM
  EDT...
  GROVELAND AROUND 705 PM EDT...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 24 AND 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4022 8671 3971 8671 3984 8702 3988 8702
      3988 8710 4023 8709
TIME...MOT...LOC 2232Z 293DEG 33KT 4025 8684 3989 8705
WIND...HAIL 60MPH <.75IN

$$

NIELD
3 follow-up statements
539 
WWUS53 KIND 132246
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SUN JUN 13 2010

INC107-133-132315-
/O.CON.KIND.SV.W.0073.000000T0000Z-100613T2315Z/
MONTGOMERY-PUTNAM-
646 PM EDT SUN JUN 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PUTNAM AND MONTGOMERY COUNTIES UNTIL 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES WEST OF FRANKFORT TO 13 MILES SOUTH OF
CRAWFORDSVILLE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CARPENTERSVILLE...ROACHDALE...NEW ROSS AND BAINBRIDGE AROUND 655 PM
  EDT...
  GROVELAND AROUND 705 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4022 8671 3971 8671 3984 8702 3988 8702
      3988 8710 4023 8709
TIME...MOT...LOC 2246Z 292DEG 34KT 4020 8669 3984 8691
WIND...HAIL 60MPH <.75IN

$$

NIELD
757 
WWUS53 KIND 132300
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT SUN JUN 13 2010

INC107-133-132315-
/O.CON.KIND.SV.W.0073.000000T0000Z-100613T2315Z/
MONTGOMERY-PUTNAM-
700 PM EDT SUN JUN 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PUTNAM AND MONTGOMERY COUNTIES UNTIL 715 PM EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 9 MILES SOUTHWEST OF FRANKFORT TO 11 MILES NORTH OF
GREENCASTLE...MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GROVELAND AROUND 705 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4022 8671 3971 8671 3984 8702 3988 8702
      3988 8710 4023 8709
TIME...MOT...LOC 2300Z 292DEG 34KT 4015 8653 3979 8675
WIND...HAIL 60MPH <.75IN

$$

NIELD
482 
WWUS53 KIND 132313
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT SUN JUN 13 2010

INC107-133-132323-
/O.EXP.KIND.SV.W.0073.000000T0000Z-100613T2315Z/
MONTGOMERY-PUTNAM-
713 PM EDT SUN JUN 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PUTNAM AND MONTGOMERY
COUNTIES WILL EXPIRE AT 715 PM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.  HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH ADDITIONAL 
THUNDERSTORMS.

LAT...LON 4022 8671 3971 8671 3984 8702 3988 8702
      3988 8710 4023 8709
TIME...MOT...LOC 2313Z 292DEG 34KT 4008 8637 3973 8662

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:09 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 13, 2:09 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
209 PM EDT SUN JUN 13 2010

.UPDATE...
THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE
BEEN UPDATED BELOW.

&&

.SYNOPSIS...WEAK HIGH PRESSURE WAS IN PLACE FROM THE GREAT LAKES
ACROSS INDIANA TO THE DEEP SOUTH EARLY THIS AFTERNOON. A WEAK
TROUGH OF LOW PRESSURE WAS FOUND ACROSS EASTERN KANSAS...NORTHERN
MISSOURI AND NOSED INTO WESTERN ILLINOIS. A LINE OF THUNDERSTORMS
WAS FOUND ACROSS EASTERN IOWA AND WESTERN ILLINOIS PUSHING
NORTHEAST. SURFACE FLOW ACROSS CENTRAL INDIANA WAS LIGHT AND
VARIABLE...ALTHOUGH HINTS OF A LINGERING BOUNDARY WERE FOUND
ACROSS THE FAR SOUTHERN PARTS OF CENTRAL INDIANA. DEW POINT
TEMPERATURE REMAINED VERY MOIST AND UNCOMFORTABLE...AROUND 70.

&&

.NEAR TERM.../TONIGHT/.

H8 ANALYSIS EARLY THIS MORNING SHOWS WEAK RIDGING IN PLACE ACROSS
INDIANA AND ONGOING CONVECTION TO OUR WEST APPEARS TO BE RIDING THE
RIDGE TO THE NORTH. THUS THE PROTECTIVE RIDGE SHOULD KEEP THUNDER
CHANCES MAINLY CONTAINED TO THE NORTHERN PARTS OF THE FORECAST
AREA THIS EVENING. AN ISOLATED DIURNAL TSRA CANNOT BE RULED OUT
ACROSS THE SOUTH. THUS WILL TAPER POPS FROM HIGHEST ACROSS THE
NORTH TO LOWEST ACROSS THE SOUTHERN PARTS OF THE FORECAST AREA.

PROTECTIVE RIDGE BEGINS TO MOVE EAST OVERNIGHT AND OVERNIGHT TSRA
DEVELOPMENT IS EXPECTED ACROSS THE MID MISSISSIPPI RIVER VALLEY
AND THICKNESS PROPAGATION INDICATES MOVEMENT TO CENTRAL INDIANA.
THUS WILL NEED TO INCLUDE MORE CHANCES FOR THUNDERSTORMS OVERNIGHT.

GIVEN THE VERY WARM AND HUMID AIR MASS IN PLACE AND LITTLE CHANGE
IN AIR MASS WILL KEEP LOW TEMPS NEAR EXPECTED DEW POINTS AROUND
70...WHICH MAVMOS HANDLES QUITE WELL.

&&

.SHORT TERM.../MONDAY THROUGH TUESDAY NIGHT/.

ACTIVE WEATHER PATTERN TO PERSIST DURING THE EARLY PART OF THE WORKWEEK.
WEAK SURFACE LOW AND ASSOCIATED UPPER WAVE IS EXPECTED TO PUSH
ACROSS CENTRAL INDIANA DURING THE AFTERNOON AND EARLY EVENING
HOURS ON MONDAY. PLENTIFUL MOISTURE IS AVAILABLE. FORECAST
SOUNDINGS FOR MONDAY SHOW CAPE NEAR 1.5-2K J/KG AND LI/S OF -4 TO
-5. H7 TEMPS APPEAR TO FALL BELOW 10C...AND THE MID LEVEL CAP
APPEARS DETERIORATED. THUS TSRA APPEAR LIKELY ON MONDAY. SEVERE
THREAT REMAINS ON MONDAY...WITH MAIN THREAT BEING DAMAGING WINDS.
HEAVY RAIN WILL ALSO BE POSSIBLE..ESPECIALLY AS PWATS ARE AGAIN
NEAR 2 INCHES. THIS COULD RESULT IN FLASH FLOODING IN SPOTS THAT
HAVE ALREADY SEEN HEAVY RAINS OVER THE PAST COUPLE OF DAYS.

DUE TO VARIABLE CLOUDINESS AND PERIODS OF SUN WILL STICK CLOSE TO
MAVMOS HIGHS AS THEY APPEAR PRETTY REASONABLE. ANY AREAS THAT DO
SEE SUN WILL SURELY SHOOT WARMER QUICKLY...WHILE AREAS THAT REMAIN
MOSTLY CLOUDS MAY NOT REACH MAVMOS HIGHS.

NAM EJECTS A UPPER WAVE ACROSS THE AREA AND APPEARS TO BE QUITE
OVERAGGRESSIVE...SUGGESTING OVER 2 INCHES OF RAIN AT IND. ALTHOUGH
HEAVY RAIN APPEARS POSSIBLE THIS APPEARS RATHER OVERDONE AND LOOKS
LIKE CONVECTIVE FEEDBACK. THIS BEING SAID...THE GFS AGREES A WAVE
WILL CONE ACROSS INDIANA ON MONDAY EVENING AS A WEAK LLJ STREAMS
ACROSS THE MIDDLE MISSISSIPPI VALLEY TOWARD CENTRAL INDIANA. THUS
AGAIN MORE TSRA LOOK LIKELY ON MONDAY NIGHT INTO EARLY TUESDAY.
AGAIN WITH WITH THE VERY HUMID AIR MASS IN PLACE...LOW
TEMPERATURES NEAR THE EXPECTED DEW POINTS AROUND 70 WILL BE THE
WAY TO GO.

THE WARM AND MOIST AIR MASS WILL REMAIN IN PLACE ON
TUESDAY. FORECAST SOUNDINGS AGAIN SHOW BOUNTIFUL CAPE OVER 2500
J/KG AND AGAIN LI/S NEAR -5 TO -6. UPPER SUPPORT SHOWS A RIDGE
EXITING TO OUR EAST AND ANOTHER SHORT WAVE APPROACHING FROM THE
CENTRAL PLAINS. HOWEVER CONFIDENCE IN TIMING OF THE WAVES AT THIS
POINT IS DETERIORATING. THUS WILL NEED TO CONTINUE LIKELY POPS ON
TUESDAY WITH HIGH TEMPS IN THE UPPER 80S.

YET ANOTHER WAVE WAVE PUSHES ACROSS THE REGION ON TUESDAY NIGHT.
WILL NEED TO CONTINUE CHANCE POPS AND WARM LOW TEMPERATURES AGAIN
AS THE PERSISTENT PATTERN REMAINS.

&&

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/.

AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE END OF
THE WORKWEEK AND INTO NEXT WEEKEND. ECMWF AND GFS CONTINUE TO SUGGEST A
VERY WARM AND HUMID AIR MASS ACROSS THE OHIO VALLEY. GIVEN THE
CONTINUE QUICK FLOW ALOFT CONFIDENCE IN RUN TO RUN CONSISTENCY IS
LOW. AS THINGS APPEAR NOW...A WEAK COOL FRONT IS EXPECTED TO PUSH
ACROSS THE AREA WEDNESDAY MORNING AND ALLOW AN UPPER RIDGE TO
BUILD ACROSS THE AREA THROUGH THURSDAY. HOWEVER GIVEN THE VERY
WARM AND MOIST AIR MASS...DIURNAL CONVECTIVE ACTIVITY CANNOT BE
RULED OUT ON THURSDAY.

ECMWF THEN HINTS AT A COUPLE OF QUICK WAVES PUSHING ACROSS THE
OHIO VALLEY AS THE RIDGE WEAKENS ON FRIDAY AND SATURDAY.
AGAIN...CONFIDENCE IN TIMING IS LOW BUT CHANCE POPS FOR THUNDER
SEEMS VERY REASONABLE GIVEN THE WARM AND MOIST AIR MASS IN PLACE.

SIMILAR TO WEDNESDAY...ANOTHER COOL FRONT IS QUICKLY EXITING THE
AREA ON SUNDAY MORNING...BUT AGAIN DUE TO TIMING AND CONFIDENCE
UNCERTAINTY...DIURNAL CONVECTIVE ACTIVITY CANNOT BE RULED OUT.

&&

.AVIATION.../DISCUSSION FOR 131800Z TAFS/...
MVFR CEILINGS CONTINUE TO SLOWLY LIFT AND MIX OUT EARLY THIS
AFTERNOON. THIS HAS KEPT HEATING AND INSTABILITY LIMITED ACROSS
CENTRAL INDIANA UP TO THIS POINT...BUT EXPECT A STEADY INCREASE IN
LOW LEVEL MOISTURE AND INSTABILITY INTO THE EARLY EVENING FROM THE
WEST. RIDGING ALOFT WILL FLATTEN AND ENABLE THE STAGNANT FRONTAL
BOUNDARY TO MIGRATE INTO THE FORECAST AREA OVERNIGHT.

VERY DIFFICULT TO PLACE ANY SORT OF TIMING INTO CONVECTIVE
DEVELOPMENT WITH SHORT WAVES EMBEDDED IN THE UPPER FLOW AND
DRIFTING ACROSS THE REGION. CURRENT CONVECTION OVER WESTERN
ILLINOIS MAY GRAZE KLAF IN A FEW HOURS...OTHERWISE EXPECT
SCATTERED THUNDERSTORMS TO DEVELOP ACROSS CENTRAL INDIANA DURING
THE SECOND HALF OF THE AFTERNOON AND EVENING. WILL MAINTAIN VCTS
AT ALL TERMINALS FROM LATE AFTERNOON INTO THE OVERNIGHT. AS
CONVECTION EVOLVES OVER THE NEXT SEVERAL HOURS...WILL HANDLE
ADDITIONAL DETAIL IN THE FORM OF AMENDMENTS. LIKELY TO SEE
CEILINGS FALL BACK TO MVFR AND POSSIBLY LOWER TOWARDS DAYBREAK
MONDAY AS THE FRONT SETTLES OVER CENTRAL INDIANA.

WINDS WILL BACK TO A MORE SOUTHERLY DIRECTION THIS EVENING AND
OVERNIGHT...BEFORE VEERING TO THE SOUTHWEST ON MONDAY IN VICINITY
OF THE FRONT. ADDITIONAL CONVECTION IS EXPECTED MONDAY
AFTERNOON/NIGHT ACROSS THE REGION.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM...PUMA
AVIATION...RYAN
Hazardous weather outlook, Jun 13, 3:03 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
303 PM EDT SUN JUN 13 2010

INZ021-030-031-036>042-045>049-052>057-062>065-070>072-141915-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-
MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-
LAWRENCE-JACKSON-JENNINGS-
303 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ028-029-035-043-044-051-141915-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-
303 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-141915-
SULLIVAN-KNOX-
303 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

FLOOD WARNINGS AND FLOOD ADVISORIES ARE IN EFFECT FOR THE WABASH
RIVER. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY
DOWNPOURS...LARGE HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH
FLOODING WILL ALSO BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

LOWLAND FLOODING WILL CONTINUE ALONG THE WABASH RIVER UNTIL AT
LEAST SUNDAY. ADDITIONAL RAINFALL FROM THUNDERSTORMS DURING THE
NEXT SEVERAL DAYS COULD PROLONG OR EXACERBATE THE HIGH WATER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ061-068-069-141915-
GREENE-DAVIESS-MARTIN-
303 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TONIGHT.
THE MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS ENTIRE PERIOD. THERE
IS A SLIGHT RISK OF SEVERE STORMS ON MONDAY THROUGH TUESDAY NIGHT. THE
MAIN THREATS WILL BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE
HAIL...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL ALSO
BE A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH TUESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

In the hours before

Local storm report, Jun 13, 2:19 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
219 PM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     1 N MARTINSVILLE        39.44N 86.42W
06/12/2010                   MORGAN             IN   EMERGENCY MNGR

            SEVERAL TREES DOWN AT 1959 BLUE BLUFF RD.

&&

ABAKER
Local storm report, Jun 13, 2:23 PM EDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     SW RAINSVILLE           40.42N 87.32W
06/12/2010                   WARREN             IN   LAW ENFORCEMENT

            TREES DOWN AND HIGH WATER REPORTED ALONG ROCKY FORD ROAD
            IN THE BRISCOE ROAD AREA. NO FURTHER INFO. AVAIL.

0620 PM     TSTM WND GST     3 SSW ATTICA            40.25N 87.27W
06/12/2010  E55.00 MPH       FOUNTAIN           IN   MESONET

            COCORAHS OBSERVER ESTIMATING 50 TO 60 MPH WIND.

0622 PM     FLOOD            1 NW RAINSVILLE         40.43N 87.33W
06/12/2010                   WARREN             IN   LAW ENFORCEMENT

            HIGH WATER REPORTED ON COUNTY ROAD 850 NORTH. NO DETAILS
            AVAIL.

0640 PM     HEAVY RAIN       3 SSW ATTICA            40.25N 87.27W
06/12/2010  M0.33 INCH       FOUNTAIN           IN   MESONET

            RAINFALL IN 20-MINUTE PERIOD ENDING APPROX 640 PM EDT.
            RECEIVED FROM COCORAHS OBSERVER

0710 PM     TSTM WND GST     3 SW CRAWFORDSVILLE     40.01N 86.94W
06/12/2010  M64.00 MPH       MONTGOMERY         IN   TRAINED SPOTTER

            NEAR LAKE HOLIDAY

0745 PM     TSTM WND DMG     KOKOMO                  40.48N 86.13W
06/12/2010                   HOWARD             IN   AMATEUR RADIO

            6 INCH TREE LIMB DOWN

0750 PM     TSTM WND DMG     ZIONSVILLE              39.95N 86.27W
06/12/2010                   BOONE              IN   TRAINED SPOTTER

            POWER LINES DOWN

0753 PM     TSTM WND GST     ZIONSVILLE              39.95N 86.27W
06/12/2010  M63.00 MPH       BOONE              IN   TRAINED SPOTTER

0820 PM     TSTM WND DMG     3 NNW PARAGON           39.44N 86.58W
06/12/2010                   MORGAN             IN   TRAINED SPOTTER

            ROOFTOP OF MODULAR HOME PARTIALLY OR COMPLETELY BLOWN OFF
            AT 963 LETTERMAN LANE. TIME ESTIMATED.

0835 PM     TSTM WND DMG     MARTINSVILLE            39.42N 86.42W
06/12/2010                   MORGAN             IN   AMATEUR RADIO

            6 INCH TREE LIMB DOWN 2 MILES EAST OF STATE ROUTE 37 ON
            STATE ROUTE 44

0835 PM     TSTM WND DMG     1 N MARTINSVILLE        39.44N 86.42W
06/12/2010                   MORGAN             IN   EMERGENCY MNGR

            SEVERAL TREES DOWN AT 1959 BLUE BLUFF RD.

0835 PM     TSTM WND DMG     2 NNW MARTINSVILLE      39.45N 86.44W
06/12/2010                   MORGAN             IN   LAW ENFORCEMENT

            MULTIPLE HOMES WITH TREES DOWN ON THEM. MULTIPLE BIG
            TREES UPROOTED. DAMAGE OCCURRED IN LAKE EDGEWOOD AREA.

0845 PM     TSTM WND DMG     MARTINSVILLE            39.42N 86.42W
06/12/2010                   MORGAN             IN   AMATEUR RADIO

            8-INCH TREE LIMB DOWN IN DOWNTOWN

0847 PM     TSTM WND GST     WAVERLY                 39.56N 86.27W
06/12/2010  M64.00 MPH       MORGAN             IN   TRAINED SPOTTER

            MEASURED AT INTERSECTION OF SR144 AND SR67

0900 PM     TSTM WND GST     6 NE MARTINSVILLE       39.48N 86.34W
06/12/2010  E55.00 MPH       MORGAN             IN   TRAINED SPOTTER

0917 PM     FLOOD            FRANKLIN                39.49N 86.06W
06/12/2010                   JOHNSON            IN   TRAINED SPOTTER

            ONE FOOT OF WATER ON DOWNTOWN STREETS NEAR JEFFERSON AND
            STATE ROUTE 31

&&

ABAKER
Special weather statement, Jun 13, 5:33 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
533 PM EDT SUN JUN 13 2010

INZ028-029-035-036-043>045-051-052-132345-
WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM-
VIGO-CLAY-
INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE...
TERRE HAUTE
533 PM EDT SUN JUN 13 2010

...STRONG THUNDERSTORMS ENTERING CENTRAL INDIANA...

AT 525 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER
EAST CENTRAL ILLINOIS...NEAR THE CITIES OF
CHAMPAIGN...DANVILLE...EDGAR...AND MATTOON. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL BEGIN TO CROSS THE STATE LINE INTO INDIANA
WITHIN THE NEXT SEVERAL MINUTES.

CITIES IN THE PATH OF THESE STORMS INCLUDE
WILLIAMSPORT...ATTICA...VEEDERSBURG...NEWPORT...CLINTON...TERRE
HAUTE...AND SURROUNDING AREAS.

THREATS WITH THESE STORMS WILL INCLUDE STRONG GUSTY
WINDS...HAIL...VERY HEAVY RAIN...AND FREQUENT DEADLY LIGHTNING.
SEEK A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY INTENSIFY. BE ALERT FOR LATER STATEMENTS AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

NIELD
Local storm report, Jun 13, 6:04 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
604 PM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     HAIL             TERRE HAUTE             39.47N 87.38W
06/13/2010  E0.25 INCH       VIGO               IN   AMATEUR RADIO

&&

HEROLD
Local storm report, Jun 13, 6:08 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EDT SUN JUN 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HEAVY RAIN       TERRE HAUTE             39.47N 87.38W
06/13/2010  M0.50 INCH       VIGO               IN   AMATEUR RADIO

            AMOUNT RECEIVED WITHIN PAST 10 MINUTES

&&

HEROLD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:10 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Shelby30 min
Jun 12, 8:15 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Monroe, Morgan60 min
Jun 12, 8:24 PM EDTTornado WarningINDJohnson, Morgan21 min
Jun 12, 8:30 PM EDTTornado WarningINDJohnson, Morgan35 min
Jun 12, 9:01 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Rush, Shelby44 min
Jun 12, 9:10 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Shelby40 min
Jun 12, 9:19 PM EDTAreal Flood AdvisoryINDJohnson3 hr
Jun 12, 9:19 PM EDTSevere Thunderstorm WarningINDJackson, Jennings41 min
Jun 12, 9:24 PM EDTSevere Thunderstorm WarningINDDecatur, Henry, Jennings, Rush51 min
Jun 12, 9:57 PM EDTSevere Thunderstorm WarningINDJackson, Jennings16 min
Jun 12, 10:20 PM EDTAreal Flood WarningINDDecatur, Jennings, Rush4 hr
Jun 13, 1:28 AM EDTRiver Flood WarningINDShelby20 hr
Jun 13, 7:35 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo18 days
Jun 13, 11:48 AM EDTRiver Flood WarningINDSullivan, Vigo18 days
Jun 13, 11:48 AM EDTRiver Flood WarningINDKnox, Sullivan22 days
Jun 13, 11:48 AM EDTRiver Flood WarningINDKnox, Sullivan22 days
Jun 13, 5:43 PM EDTSevere Thunderstorm WarningINDClay, Vigo62 min
Jun 13, 5:55 PM EDTSevere Thunderstorm WarningINDFountain, Tippecanoe, Warren50 min
Jun 13, 6:44 PM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam25 min
Jun 13, 6:56 PM EDTSevere Thunderstorm WarningINDBoone, Clinton49 min
Jun 13, 7:05 PM EDTSevere Thunderstorm WarningINDHendricks40 min
Jun 13, 7:30 PM EDTSevere Thunderstorm WarningINDHamilton, Marion45 min
Jun 13, 7:37 PM EDTAreal Flood AdvisoryINDClay, Greene, Owen, Sullivan, Vigo3 hr
Jun 13, 7:52 PM EDTSevere Thunderstorm WarningINDHancock, Madison38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.